I have had a gout attack since April. I have been on colchicine since 7/7 and Allopurinol since 7/21. I have alot of pain in my lower back to the back of my Knee and now my fingers are hurting. My question is how long does this last and once i get the gout flareup under control will i still have the milder pain of the arthritis? I am kind of confused about this. Also at the same time -- I am now being treated for high blood pressure because my creatinine is at 1.13. Is the kidney problem a result of the gout or just a seperate thing? I dont know if they are related or not.
Remember I am not an expert. I can share with you my understanding of your condition.
A physician can best answer your questions.
Gout is often referred to as Gouty Arthritis because it is a form of arthritis. It is confusing. And Gout is So painful. I am so sorry that you have it.
True Gout affects the joints of our body and occurs when uric acid crystals are deposited in and around the joints. It's like throwing sand and tiny bits of gravel in a clean and well lubricated joint. This causes pain, inflammation, often redness and always swelling in specific joints. It more commonly effects the lower joints of our body especially the big toe. But the ankle, knee or other joints can be effected.
You can have osteoarthritis or rheumatoid arthritis and not have Gout and vise versa. If you have either one of those and your Gout clears you will still be left with the pain of arthritis....just not Gouty Arthritis.
Ppl with kidney disease are more prone to Gouty Arthritis. If your kidney's are diseased the are unable to remove adequate amounts of uric acid from the body, It can also make you more susceptible to kidney stones. Obviously just because your creatinine is elevated does not mean you have Kidney Disease. However your symptoms can all be related and should be discussed with your PCP. He can provide you with more details based on your specific condition. I am only talking generalities.
Any were you have joints can be effected by Gout. The pains in your fingers and can be gout related but can also be attributed to your "milder form" of arthritis. Once the Gout is controlled you should feel better. It's been several weeks and I would think hat the medications should be kicking in. Are you also following a low purine diet? You may need to do so for awhile until the flare subsides. Sometimes it can take a more aggressive therapy of medications to get a nasty flare under control although it appears that your physician is taking all the right initial steps.
I haven't visited our Arthritis Forum but we do have one. You may also want to post there. But please know that you are always welcome here. If you need any assistance in locating it please just ask.
I hope your painful flare will soon subside. Please let us know how you are progressing. I will be interested to hear your updates. Feel free to ask additional questions and respond to our other posters.
My boyfriend has gout in his foot and takes Allopurinol everyday. He almost never has a flare up but he's been on the medicine for years and years. When he does get a flare up it usually last a few days. But during those few days he can hardly walk. I can't help with the arthritis question as he does not have additional arthritis anywhere else, or at least he has not told me about it. He does have bursitis in his elbow that flares up once in a while though. You've only been on the Allopurinol for a short while so it may take some time for it to help out day to day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.